Alert archive / Idaho / Wind Advisories in 2009
Wind Advisory 22, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Oct 26, 2009, 7:27 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2009, 7:27 PM MDT (01:27 UTC)
- Expired
- Oct 27, 2009, 3:05 AM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 270127 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 727 PM MDT MON OCT 26 2009 IDZ017-021-022-270930- /O.NEW.KPIH.WI.Y.0022.091027T0127Z-091027T1200Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS...MALAD CITY... OAKLEY...ROCKLAND 727 PM MDT MON OCT 26 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 AM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM MDT TUESDAY. A STRONG COLD FRONT WAS OBSERVED ADVANCING THROUGH SOUTHEAST OREGON AND EXTREME SOUTHWEST IDAHO EARLY THIS EVENING WITH FREQUENT GUSTS OF 45 TO 55 MPH ACCOMPANYING THE FRONT. IN RESPONSE TO THE APPROACHING FRONT...STRONG SOUTH WINDS GUSTING TO 45 MPH WERE NOTED ALONG INTERSTATE 86 FROM ROCKLAND EAST TO POCATELLO AND THEN NORTH ALONG INTERSTATE 15 TO FORT HALL. STRONG SOUTH WINDS WILL PERSIST OUT AHEAD OF THE ADVANCING FRONT THIS EVENING...WHICH IS EXPECTED TO SWEEP INTO THE BURLEY AREA SOMETIME AROUND 900 PM MDT THIS EVENING...AND THEN PROGRESS EAST THROUGH MALTA AND POCATELLO BY ROUGHLY 1000 PM MDT WITH SUSTAINED WINDS OF 30 TO 35 MPH AND GUSTS UP TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
000 WWUS75 KPIH 270905 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 305 AM MDT TUE OCT 27 2009 IDZ017-021-022-271015- /O.CAN.KPIH.WI.Y.0022.000000T0000Z-091027T1200Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS...MALAD CITY... OAKLEY...ROCKLAND 305 AM MDT TUE OCT 27 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. THE STRONG WINDS ASSOCIATED WITH THE COLD FRONT HAVE SUBSIDED FOR THE MOST PART. SOME LOCALIZED WINDS OF 25 TO 35 MPH AND HIGHER WILL CONTINUE FOR THE NEXT COUPLE OF HOURS ALONG THE ALONG AND NEAR THE I 84 CORRIDOR FROM EAST OF BURLEY TO THE UTAH BORDER. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 26, 2:14 PM MDT, 5 hours 13 minutes earlier.
Area forecast discussion, Oct 26, 2:14 PM MDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 214 PM MDT MON OCT 26 2009 .SHORT TERM...TONIGHT THROUGH THURSDAY. STRONG PACIFIC UPPER LEVEL TROF MOVING QUICKLY EAST TONIGHT. ASSOCIATED COLD FRONT WILL MOVE THROUGH EASTERN IDAHO FROM EARLY THIS EVENING THROUGH MIDNIGHT WITH MUCH COLDER AIR RUNNING UP AGAINST COLD FRONT. SNOW LEVELS WILL DROP TO VALLEY FLOORS IN THE COLD AIR BEHIND THE COLD FRONT OVERNIGHT. EXPECT A PERIOD OF HEAVY SNOW IN THE CENTRAL MOUNTAINS OVERNIGHT WITH LIGHTER SNOWS CONTINUING TUESDAY BUT DO NOT EXPECT WIDESPREAD AMOUNTS OVER 10 INCHES. EXPECT AMOUNTS IN THE 4 TO 9 INCH RANGE FOR THE MOST PART. EXPECT THE HEAVIER SNOW TO SHIFT TO THE EASTERN AND SOUTHEAST HIGHLANDS BY EARLY TUESDAY MORNING WITH SIMILAR AMOUNTS EXPECTED THROUGH THE DAY ON TUESDAY. HAVE ISSUED WINTER WEATHER ADVISORIES FOR THE CENTRAL MOUNTAINS AS WELL AS THE EASTERN HIGHLANDS ANS WASATCH MOUNTAINS. EXPECT SNOW IN THE SNAKE RIVER PLAIN WITH THE POTENTIAL FOR A CONVERGENCE PATTERN ON TUESDAY. FOR NOW DID NOT ISSUE ANY ADVISORIES AS THINK AMOUNTS WILL TOP OUT AT THE 3 INCH MARK AT BEST...BUT EVENT WILL NEED TO BE WATCHED. 700 MILLIBAR WINDS DO SHIFT TO A NORTHERLY DIRECTION ON TUESDAY AS THE 500 MILLIBAR TROF LINGERS WEST OF THE SNAKE PLAIN SO PATTERN SOMEWHAT FAVORABLE. WINDS WILL BE STRONG WITH THE COLD FRONT AND BEHIND IT SO WILL SEE BLOWING SNOW AS WELL ESPECIALLY OVER MOUNTAIN PASSES WHICH IS ANOTHER REASON FOR THE HIGH ELEVATION ADVISORIES. EXPECT SNOW TO TAPER OFF IN THE FAR EAST ON TUESDAY NIGHT WITH GENERALLY DRY CONDITIONS WEDNESDAY AND THURSDAY. KEPT ONLY A SLIGHT CHANCE OF PRECIPITATION IN THE MOUNTAINS THOSE DAYS WITH NOTHING IN THE SNAKE RIVER PLAIN. WILL HAVE VERY COLD CONDITIONS THROUGH THURSDAY. GK .LONG TERM...THU NIGHT THROUGH NEXT MON NIGHT. 500MB 5-WAVE PATTERN SHIFTS FROM DEEP TROUGHING DIRECTLY OVER THE STATE TO SHALLOW RIDGING BY SUN. WOULD EXPECT LAST TWO DAYS TO BE MUCH WARMER...POSSIBLY DRIER THAN FRI AND SAT. GFS ENSEMBLE INDICATES UNCERTAINTY IN THE GFS STARTS WITH THU NIGHT/FRI WITH THE APPROACH OF A SHORTWAVE IN WHAT THE LONG WAVE PATTERN IS TRANSITIONING TO A NORTHWEST FLOW AS THE LONG WAVE TROUGH IS JUST STARTING TO EXIT EASTWARD. THUS...WOULD EXPECT LARGE VARIATIONS IN TIMING OF SHORTWAVES AND GFS HAS FULFILLED THAT. POP FOR FRI/SAT AT KPIH HAS GONE FROM 10/14...TO LAST NIGHTS 46/55...TO THIS MORNINGS 39/31. IN SPITE OF THE LONG WAVE RIDGE...POPS CONTINUE AS THE RIDGE IS FAIRLY LOW AMPLITUDE AND A RATHER LONG-TAILED MOISTURE PLUME EXTENDS INTO IDAHO FROM HAWAII DURING THE LAST TWO DAYS ON THE ECMWF...THOUGH IT CURRENTLY DOES NOT EXTEND VERY FAR INTO EASTERN IDAHO. THIS IS PRESENT IN THE GFS AS WELL. THIS AT LEAST POINTS TO WARMER TEMPERATURES AND MORE OF A RAIN EVENT FOR THE LOWEST ELEVATIONS...AND A SLOPPY RAIN AND SNOW EVENT IN THE MOUNTAINS. MESSICK && .AVIATION...WINDS EXPECTED TO CONTINUE...EVEN INCREASE...WITH APPROACH OF COLD FRONT. CEILING SHOULD BREAK SOME DURING THE EARLY EVENING AS DRY SLOT MOVES OVERHEAD...BUT WALL OF MOISTURE AND A WIND SHIFT OCCUR LATE TONIGHT. WINDS WILL DIMINISH A LITTLE DURING THE OVERNIGHT...THEN SUBSIDE IN THE LATE MORNING. RAIN WILL LIKELY CHANGE OVER TO AT LEAST BRIEF SNOW AROUND 27/12Z TO 27/15Z...MAKING FOR A MESSY MORNING FOR AVIATION. CEILING IS THE TRICKY THING AS SOUTHERLY DOWNSLOPE WILL KEEP KPIH/KBYI UP...PUT KIDA DOWN. KSUN WILL GET WIND SHIFT FIRST AS THE FRONT MOVES FROM WEST TO EAST...AND MAY LUCK OUT WITH A FORTUITOUS SWITCH TO NORTHWESTERLY FLOW JUST PRIOR TO IT OPENING IN THE MORNING. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 PM MDT TUESDAY FOR IDZ018-031-032. WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT TUESDAY NIGHT FOR IDZ019-023-025. &&
Hazardous weather outlook, Oct 26, 4:44 AM MDT, 14 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 444 AM MDT MON OCT 26 2009 IDZ017>025-031-032-271100- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 444 AM MDT MON OCT 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM WILL MOVE TOWARD EASTERN IDAHO TODAY. LIGHT RAIN AND SNOW IS ANTICIPATED FOR PORTIONS OF THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS DURING THE DAY...WITH LITTLE MEASURABLE PRECIPITATION. STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON... IN THE 20 TO 35 MPH FOR THE CENTRAL MOUNTAINS AND 15 TO 25 MPH ELSEWHERE. OVERNIGHT...A COLD FRONT WILL MOVE THROUGH EASTERN IDAHO. THE BIGGEST THREAT OF RAIN AND EVENTUALLY SNOW WILL OCCUR ALONG AND BEHIND THE FRONT. WINDS WILL SWITCH TO THE WEST AND NORTHWEST...BUT REMAIN ELEVATED. SNOW LEVELS WILL PEAK AHEAD OF THE FRONT IN THE 7000-8000FT RANGE IN THE CENTRAL MOUNTAINS AND 6000-7000FT FOR THE REST OF EASTERN IDAHO. A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR THE CENTRAL MOUNTAINS ABOVE 7000FT FROM 6PM TONIGHT THROUGH 6PM TUESDAY. A WINTER STORM WATCH HAS ALSO BEEN ISSUED FOR THE UPPER SNAKE HIGHLANDS...CARIBOU HIGHLANDS AND THE IDAHO WASATCH AREAS ABOVE 6000FT FROM MIDNIGHT THROUGH 6AM WEDNESDAY. A SPECIAL WEATHER STATEMENT HAS BEEN ISSUED FOR THE SNAKE PLAIN...EASTERN MAGIC VALLEY...SOUTHERN HIGHLANDS AND CACHE VALLEY TO HIGHLIGHT THE POTENTIAL OF SOME SNOW ACCUMULATION AND STRONG WINDS. PLEASE REFER TO THESE STATEMENTS FOR MORE INFORMATION ON YOUR PARTICULAR AREA IN EASTERN IDAHO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW AND STRONG WINDS WILL CONTINUE INTO TUESDAY NIGHT ACROSS EASTERN IDAHO. SNOWFALL WILL BE MOST LIKELY ACROSS THE SOUTHERN AND EASTERN FRINGES OF THE SNAKE PLAIN...AND ALL OF THE SOUTHERN AND EASTERN MOUNTAIN RANGES. THIS IS DUE TO UPSLOPE CONDITIONS AND WRAPAROUND MOISTURE. LIGHT SNOW WILL CONTINUE ACROSS THE CENTRAL MOUNTAINS AS WELL. OF NOTE...THERE IS THE POTENTIAL FOR LOCALLY HIGHER AMOUNTS IN THE AREA FROM IDAHO FALLS TO NEAR BURLEY AS A CONVERGENCE ZONE EVENT SETS UP TUESDAY AND TRANSITIONS TO AN UPSLOPE EVENT TUESDAY NIGHT. PLEASE REFER TO THE LATEST WINTER WEATHER AND SPECIAL WEATHER STATEMENTS FOR MORE INFORMATION ON YOUR PARTICULAR AREA IN EASTERN IDAHO. STRONG WEST/NORTHWEST WINDS WILL GRADUALLY SHIFT TO NORTH OR NORTHEAST TUESDAY NIGHT AND ACTUALLY STRENGTHEN SOMEWHAT. THIS WILL HELP PROLONG THE POSSIBILITY OF BLOWING AND DRIFTING SNOW...FROM EITHER FALLING SNOW OR WHAT IS ALREADY ON THE GROUND. MUCH COLDER TEMPERATURES WILL REMAIN THROUGH MIDWEEK...WITH HIGHS ONLY IN THE 30S AND LOWER 40S FOR VALLEY LOCATIONS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Oct 26, 2:32 PM MDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 232 PM MDT MON OCT 26 2009 IDZ017-020-021-271200- EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... FORT HALL...AMERICAN FALLS 232 PM MDT MON OCT 26 2009 ...RAIN CHANGING TO SNOW ALONG WITH STRONG WINDS ON THE WAY LATE TONIGHT AND TUESDAY... A POWERFUL STORM SYSTEM WILL MOVE INTO EASTERN IDAHO TONIGHT AND LAST INTO TUESDAY NIGHT. RAIN IS FORECAST TO DEVELOP JUST AHEAD OF A COLD FRONT LATE THIS EVENING...BUT CHANGE TO SNOW BEHIND IT AS COLDER AIR QUICKLY MOVES IN. STRONG WEST AND NORTHWEST WINDS WILL EMERGE ON TUESDAY ACROSS THE SNAKE PLAIN AND EASTERN MAGIC VALLEY. THERE IS A STRONG POSSIBILITY OF A CONVERGENCE ZONE EVENT ANYWHERE FROM IDAHO FALLS TO NEAR BURLEY DURING THE DAY. THE EXACT PLACEMENT WILL DEPEND ON WHERE THE BOUNDARY BETWEEN MORE NORTHERLY WINDS AND WEST WINDS DOES FORM. BY TUESDAY EVENING...THIS WILL TRANSITION TO MORE OF AN UPSLOPE SNOW EVENT IN THIS AREA. THE CURRENT FORECAST CALLS FOR UP TO 2 INCHES ACROSS THE NORTHERN PART OF THE MAGIC VALLEY THROUGH THE ARCO DESERT. 2 TO 4 INCHES OF SNOW IS POSSIBLE ALONG THE SOUTHERN AND EASTERN FRINGES OF THE SNAKE PLAIN. WITH THE STRONG WINDS DEVELOPING...REDUCED VISIBILITIES AND BLOWING SNOW ARE QUITE POSSIBLE. PLEASE STAY TUNED TO LOCAL MEDIA AND THE NATIONAL WEATHER SERVICE FOR THE LATEST FORECASTS AND ANY ADDITIONAL STATEMENTS ON THIS STORM. IDZ022-024-262200- SOUTH CENTRAL HIGHLANDS-CACHE VALLEY/IDAHO PORTION- INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND... PRESTON...DAYTON 232 PM MDT MON OCT 26 2009 ...RAIN CHANGING TO SNOW ALONG WITH STRONG WINDS ON THE WAY LATE TONIGHT AND TUESDAY... A POWERFUL STORM SYSTEM WILL MOVE INTO EASTERN IDAHO TONIGHT AND LAST INTO TUESDAY NIGHT. RAIN IS FORECAST TO DEVELOP JUST AHEAD OF A COLD FRONT LATE THIS EVENING...BUT CHANGE TO SNOW BEHIND IT AS COLDER AIR QUICKLY MOVES IN. STRONG WEST TO NORTHWEST WINDS WILL EMERGE ACROSS THE SOUTHERN HIGHLANDS AND CACHE VALLEY OF IDAHO. BY TUESDAY NIGHT...WINDS WILL REMAIN STRONG BUT SWITCH TO THE NORTH OR NORTHEAST. THIS...COMBINED WITH WRAPAROUND MOISTURE FROM THIS SYSTEM...WILL KEEP SNOW GOING INTO TUESDAY NIGHT. UP TO 5 INCHES OF SNOW IS POSSIBLE...WITH LOCALLY HIGHER AMOUNTS ON THE PEAKS. WITH THE STRONG WINDS DEVELOPING...REDUCED VISIBILITIES AND BLOWING SNOW ARE QUITE POSSIBLE. PLEASE STAY TUNED TO LOCAL MEDIA AND THE NATIONAL WEATHER SERVICE FOR THE LATEST FORECASTS AND ANY ADDITIONAL STATEMENTS ON THIS STORM.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.